Alert archive / Wyoming / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 29, 2001, 6:46 PM MDT for Natrona County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 29, 2001, 6:46 PM MDT (00:46 UTC)
- Expired
- May 29, 2001, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 174 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3247 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 300049 FFWRIW WYC025-300345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 646 PM MDT TUE MAY 29 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN NATRONA COUNTY IN EAST CENTRAL WYOMING * UNTIL 945 PM MDT * AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN...UP TO 4 INCHES SINCE 530 PM MDT...7 MILES SOUTH OF MIDWEST...OR ABOUT 31 MILES NORTH OF EVANSVILLE. THE ASSOCIATED STORM WAS MOVING NORTH AT 10 MPH. THE STREAMS IN THE AREA FLOW NORTH INTO MIDWEST. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS AND UNDERPASSES IN THE TOWN OF MIDWEST. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOU7R REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4327 10647 4327 10623 4349 10616 4349 10652 C. BAKER WCJIN-WYNE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:53 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 29, 2:53 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 253 PM MDT TUE MAY 29 2001 WV IMAGERY SHOWING SHORT WAVE TROF ACROSS CENTRAL MT AND NORTHERN WY...MOVING EAST. ALSO...GOOD JET OVER THE NORTHEAST PACIFIC AND PACIFIC NW. THE 20Z SFC MAP HAS SFC TROF ACROSS EASTERN WY WITH DEWPOINTS DOWN IN THE MID 20S ACROSS CENTRAL WY. STORMS HAVE FIRED MAINLY NORTH AND EAST CWFA OVER EASTERN WY AND SOUTHERN MT. LOOKS LIKE DRY AND MILD WX THROUGH THU AS UPPER LEVEL NORTHWEST FLOW SETS OVER THE CWFA. UPPER RIDGE WILL BE OVER THE INTER-MOUNTAIN WEST BY 01/00Z. ALSO...WEAK 7-3H SUBSIDENCE OVER THE CWFA THROUGH 01/00Z. SO WILL GO WITH ISOLD EVE POPS OVER NORTHERN AND EASTERN PARTS OF CWFA...THEN NO POPS THROUGH THU. THE EXTENDED GET INTERESTING FOR THIS WEEKEND AS NEXT TROF DEVELOPS OVER THE WESTERN US AND UPPER LEVEL FLOW BECOMING SOUTHWEST. WILL GO WITH CHC OF TSTMS OVER THE WEST SAT AND ACROSS THE ENTIRE CWFA SUN AND MON. .RIW...NONE MC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:45 PM MDT | Flash Flood Warning | RIW | Natrona | 4 hr |
Nearby
Flash Flood Warnings in Wyoming, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.